MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CALCIUM

ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CALCIUM
Catalog Number 03L79-21
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.(b)(6).(b)(4).
 
Event or Problem Description
The customer reports the following patient architect clin chem calcium assay results generated on an architect c16000 analyzer: (b)(6).No suspect results were reported from the lab.There is no impact to patient management reported.
 
Additional Manufacturer Narrative
A review of complaint tracking and trending metrics was performed and identified no adverse or non-statistical trends in conjunction with the complaint issue currently under evaluation.No non-conformances, deviations or potential non-conformances associated with the affected assay have been identified.There were no returns available from the customer site.A review of customer instrument logs found no evidence of any abnormalities that may have caused the reported issue.However, the assay graphs between the initial and retest results were very different.Also, numerous aspiration errors were noted.An occurrence of this error with no assignable instrument cause suggests an issue with sample handling and/or integrity.The history log shows occurrences of instrument hard stops after which the required cuvette washing was not allowed to occur (customer initiated).The architect clinical chemistry calcium (ca) assay package insert and the architect system operations manual contain information to address the current customer issue.Based on the available information from the customer site and the results of this evaluation, there is no evidence to reasonably suggest that a systemic issue or product deficiency exists.Use error may have contributed to the issue as it appears to be sample specific.The customer did mention that there may have been cells on top of the sample.

Brand Name
CLINICAL CHEMISTRY CALCIUM
Common Device Name
CALCIUM
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key7008823
Report Number1628664-2017-00429
Device Sequence Number10886975
Product Code CJY
UDI-Device Identifier00380740005931
UDI-Public00380740005931
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K981578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2018
Device Catalogue Number03L79-21
Device Lot Number80658UN17
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/19/2017
Supplement Date Received by Manufacturer11/13/2017
Initial Report FDA Received Date11/08/2017
Supplement Report FDA Received Date11/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1